Safety Alerts & Recalls
What does this mean?
This alert is to inform you that taking both a statin, such as lovastatin (Mevacor) or simvastatin (Zocor) and a fibrate, such as clofibrate (Atromid-S), fenofibrate (Tricor), or gemfibrozil (Lopid) puts you at a higher risk for muscle problems. Whether you are taking one of these drugs or both of these drugs together, please contact your doctor immediately if you have unexplained muscle pain or muscle weakness.
Statins plus fibrates increase risk of muscle problems
A recent study published in Drug Safety suggests that taking two different types of cholesterol-lowering drugs, HMG-CoA reductase inhibitors (also called "statins") and fibric acid derivatives (also called "fibrates") may increase the risk of muscle problems. These muscle problems often start as muscle pain or muscle weakness, but can develop into a more severe condition.
For more information, please visit: more information here